MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ENCOR PROBE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. ENCOR PROBE; BIOPSY INSTRUMENT
Model Number ECP0110G
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H10: d4 (expiration date: 09/2023).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that prior to a biopsy procedure, jelly-like material allegedly adhered near the opening gate of the needle.There was no patient contact.
 
Event or Problem Description
It was reported that prior to a biopsy procedure, a jelly-like material was allegedly adhered near the opening gate of the needle.The procedure was completed using another device.There was no patient contact.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one encor biopsy probe and partial vacuum assembly was returned for evaluation.On visual evaluation, the device had residue with protective tubing and it was observed that the aperture was received in closed condition.And it was noted that the sample appeared to have jelly like residue at the end of the needle.On additional ftir analysis, it was noted that the jelly like material was consistent with silicone material, which is consisted with the building of the device.Two electronic photos were provided for review.Two electronic photos shows the encor device where the aperture was closed and the material (jelly like) was found in the needle.Therefore, based on the photo review, the reported failure contamination can be confirmed.Based on the sample analysis and photo analysis, the investigation for the reported contamination is confirmed as the material found was consistent with the manufacturing material.A definitive root cause for the alleged device contamination could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: b5, d4 (expiration date: 09/2023), g3.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ENCOR PROBE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
INFUS MEDICAL (THAILAND)
706 moo 4
bangpoo ind estate
samutprakarn province 10280
TH   10280
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key17314942
Report Number2020394-2023-00518
Device Sequence Number3957436
Product Code KNW
UDI-Device Identifier00801741086243
UDI-Public(01)00801741086243
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K040842
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberECP0110G
Device Catalogue NumberECP0110G
Device Lot NumberVTFW0561
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/20/2023
Supplement Date Received by Manufacturer09/29/2023
Initial Report FDA Received Date07/13/2023
Supplement Report FDA Received Date10/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown